Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 86, NWS Springfield, MO

May 15, 2007Dent County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 15, 2007, 2:53 PM CDT for Dent County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2007, 2:53 PM CDT (19:53 UTC)
Expired
May 15, 2007, 3:36 PM CDT
In force
43 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Dent County, MO

The radar

The St Louis radar (KLSX), 139 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 287 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
287 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1470 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 151952
SVRSGF
MOC065-152100-
/O.NEW.KSGF.SV.W.0086.070515T1953Z-070515T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
253 PM CDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DENT COUNTY IN SOUTH CENTRAL MISSOURI...

* UNTIL 400 PM CDT.

* AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM SALEM TO TURTLE TO
  8 MILES SOUTH OF TURTLE...MOVING EAST AT 25 MPH. THESE STORMS ARE
  CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
  EXCESS OF 60 MPH.

* SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN
  DENT COUNTY...INCLUDING THE TOWNS OF STONE HILL...HOWES MILL AND
  BOSS.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3774 9163 3753 9147 3741 9147 3741 9123
      3750 9123 3751 9133 3759 9131 3759 9116
      3770 9116

$$

SCHAUMANN
2 follow-up statements
000 
WWUS53 KSGF 152023
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
323 PM CDT TUE MAY 15 2007

MOC065-152100-
/O.CON.KSGF.SV.W.0086.000000T0000Z-070515T2100Z/
DENT MO-
323 PM CDT TUE MAY 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR EASTERN DENT COUNTY...

AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM STONE HILL TO 14
MILES SOUTH OF HOWES MILL...MOVING EAST AT 30 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH.

SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN
DENT COUNTY...INCLUDING THE TOWN OF BOSS.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3774 9144 3754 9139 3742 9137 3741 9123
      3750 9123 3751 9133 3759 9131 3759 9116
      3770 9116

$$

SCHAUMANN
000 
WWUS53 KSGF 152036
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
334 PM CDT TUE MAY 15 2007

MOC065-152044-
/O.CAN.KSGF.SV.W.0086.000000T0000Z-070515T2100Z/
DENT MO-
334 PM CDT TUE MAY 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DENT COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...
THUS THE WARNING HAS BEEN CANCELLED.

RADAR INDICATED THAT WIND GUSTS TO 40 MPH WILL STILL BE POSSIBLE 
FROM STONE HILL TO BOSS THROUGH 345 PM.

LAT...LON 3774 9144 3754 9139 3742 9137 3741 9123
      3750 9123 3751 9133 3759 9131 3759 9116
      3770 9116

$$

SCHAUMANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:30 PM CDT, 23 minutes earlier.

Area forecast discussion, May 15, 2:30 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
230 PM CDT TUE MAY 15 2007

.DISCUSSION...

CURRENTLY...SURFACE COLD FRONT LOCATED IN THE CWA ALONG A LINE FROM
ROLLA TO SEYMOUR TO JUST EAST OF CASSVILLE. AHEAD OF THE
FRONT...MARGINALLY SEVERE THUNDERSTORMS...VERY EFFICIENT RAIN
PRODUCERS ARE OCCURRING. BEHIND THE FRONT...CONDITIONS ARE
STABILIZING. ONE LAST AREA OF SHOWERS MOVING INTO SOUTHEAST KANSAS
AND WESTERN MISSOURI. ARE GETTING SOME CELLS DEVELOPING OVER NEWTON
AND MCDONALD COUNTIES AND HAVE ADDED SOME SLT CHC TSTMS TO THE
FORECAST THIS AFTERNOON. SINCE THE AREA IS MOVING INTO A WORKED OVER
ENVIRONMENT...DO NOT THINK THIS AREA WILL REDEVELOP MUCH AT ALL FROM
WHAT WE ARE SEEING NOW. WILL CONTINUE TO WATCH DEVELOPMENT OF THIS
AREA. IF WE GET ANY CLOUD BREAKS TO ALLOW SOME SURFACE
HEATING...FURTHER THUNDERSTORM DEVELOPMENT COULD OCCUR.

FRONT CONTINUES TO MOVE OFF TO THE EAST THIS EVENING AND ALL PRECIP
SHOULD END AFTER ABOUT 03Z. WITH SKIES CLEARING AND WINDS FAIRLY
LIGHT...COULD SEE SOME PATCHY FOG DEVELOPING AFTER ABOUT 09Z THROUGH
SUNRISE. MODEL SOUNDINGS SHOWING DRYING OF LOWER LEVELS...BUT
BELIEVE MODELS MAY BE TOO FAST BRINGING THIS DRY AIR INTO THE AREA.
SURFACE DEWPOINTS OVER EASTERN KANSAS STILL IN THE MID TO UPPER 50S.
DO NOT SEE LOWER DEWPOINTS UNTIL YOU GET INTO SOUTHERN NEBRASKA AND
WEST CENTRAL KANSAS CURRENTLY. SO WILL GO AHEAD AND MENTION PATCHY
DENSE FOG IN THE FORECAST FOR OVERNIGHT.

NORTHERLY FLOW ON TAP FOR WEDNESDAY AS UPPER LOW MOVES OFF INTO
NORTHERN INDIANA. EXPECTING LOW TO MID 70S FOR HIGHS WITH MOSTLY
SUNNY SKIES. LOOKS LIKE REST OF WEEK SHOULD BE DRY WITH A WARMING
TREND BY SATURDAY.

GCC
&&

.AVIATION...

FOR THE 18Z TAFS...
COLD FRONT HAS MOVED THROUGH BOTH THE KJLN AND KSGF TERMINALS.
EXPECTING VFR CONDITIONS FOR BOTH LOCATION INTO THIS AFTERNOON
BEFORE BECOMING MVFR AROUND 22-01Z AS CEILINGS AND VISIBILITIES DROP
BEHIND THE FRONT. THIS WILL CONTINUE OVERNIGHT THROUGH EARLY
WEDNESDAY MORNING AS LOW LEVEL MOISTURE IMPACTS VISIBILITIES CAUSING
MVFR CONDITIONS AT BOTH TAF SITE AGAIN. VFR CONDITIONS WILL THEN
PREVAIL AFTER 11-12Z FOR THE REGION AS DRIER AIR MOVES INTO THE
REGION.

HATCH

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, May 15, 1:18 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
118 PM CDT TUE MAY 15 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161830-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
118 PM CDT TUE MAY 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  WIND GUSTS IN EXCESS OF 60 MPH.
  HAIL TO THE SIZE OF QUARTERS.
  LOCALLY HEAVY RAINFALL.

  AREAS AFFECTED AND TIMING:

  SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE INTO AREAS
  EAST OF A LINE FROM VIENNA TO WAYNESVILLE TO LAMPE THROUGH EARLY
  EVENING.

  DISCUSSION:

  A COLD FRONT WILL CONTINUE TO MOVE INTO EASTERN MISSOURI THIS
  AFTERNOON. THUNDERSTORMS ARE EXPECTED EAST OF A LINE FROM VIENNA
  TO WAYNESVILLE TO LAMPE THROUGH EARLY EVENING. MARGINALLY SEVERE
  THUNDERSTORMS ARE ANTICIPATED. IN ADDITION TO FREQUENT CLOUD TO
  GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL...HAIL TO THE SIZE
  OF QUARTERS AND WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE.

  LOCALLY HEAVY RAINFALL INTERACTING WITH VERY MOIST SOIL
  CONDITIONS ACROSS EXTREME SOUTHEAST KANSAS AND PORTIONS OF WEST
  CENTRAL MISSOURI MAY LEAD TO FLOODING OF LOW LYING AREAS NEAR
  RIVERS AND STREAMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH EARLY EVENING
 EAST OF A LINE FROM VIENNA TO WAYNESVILLE TO LAMPE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CLAYCOMB

In the hours before

Local storm report, May 15, 11:49 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1149 AM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 AM     TSTM WND DMG     3 S BOIS DARC          37.21N 93.51W
05/15/2007                   GREENE             MO   PUBLIC

            LARGE OAK TREE BLOWN DOWN

&&

MTERRY
Local storm report, May 15, 11:49 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME OF EVENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1149 AM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     TSTM WND DMG     3 S BOIS DARC          37.21N 93.51W
05/15/2007                   GREENE             MO   PUBLIC

            LARGE OAK TREE BLOWN DOWN

&&

MTERRY
Local storm report, May 15, 12:11 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1211 PM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 AM     FLOOD            PITTSBURG               37.41N 94.70W
05/15/2007                   CRAWFORD           KS   LAW ENFORCEMENT

            STREET FLOODING IN PITTSBURG

&&

MTERRY
Local storm report, May 15, 12:24 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1224 PM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 PM     HAIL             1 NW FORSYTH            36.70N 93.13W
05/15/2007  M0.88 INCH       TANEY              MO   PUBLIC

1220 PM     HAIL             NIXA                    37.04N 93.29W
05/15/2007  E0.25 INCH       CHRISTIAN          MO   PUBLIC

&&

MTERRY
Special weather statement, May 15, 1:10 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
110 PM CDT TUE MAY 15 2007

MOZ096-151915-
DOUGLAS-
110 PM CDT TUE MAY 15 2007

...SIGNIFICANT WEATHER ALERT FOR DOUGLAS COUNTY UNTIL 215 PM CDT...

AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF
MANSFIELD TO 10 MILES SOUTH OF AVA...OR ALONG A LINE EXTENDING FROM 8
MILES NORTH OF AVA TO 10 MILES SOUTH OF AVA...MOVING EAST AT 25 MPH.

PEOPLE IN DOUGLAS COUNTY...INCLUDING THE CITY OF AVA...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

CRAMER
Local storm report, May 15, 2:11 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
211 PM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     FLASH FLOOD      6 N REEDS SPRING        36.84N 93.38W
05/15/2007                   STONE              MO   EMERGENCY MNGR

            BASS HOLLOW ROAD WAS CLOSED DUE TO FLASH FLOODING. THE
            FLOODING OCCURRED ON JOHN HOLLOW CREEK AT THE
            INTERSECTION OF HIGHWAY 176 AND 13.

&&

JLT

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 10:13 AM CDTSevere Thunderstorm WarningSGFBarton, Dade57 min
May 15, 11:27 AM CDTSevere Thunderstorm WarningSGFDallas, Greene, Webster22 min
May 15, 12:02 PM CDTSevere Thunderstorm WarningSGFLaclede26 min
May 15, 12:19 PM CDTSevere Thunderstorm WarningSGFChristian56 min
May 15, 1:01 PM CDTSevere Thunderstorm WarningSGFPhelps59 min
May 15, 1:54 PM CDTSevere Thunderstorm WarningSGFTexas66 min
May 15, 2:05 PM CDTFlash Flood WarningSGFStone3 hr
May 15, 2:12 PM CDTSevere Thunderstorm WarningSGFShannon78 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.